Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 1, 2015, 1:46 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2015, 1:46 PM PDT (20:46 UTC)
- Expired
- Aug 1, 2015, 4:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Reno radar (KRGX), 184 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434
WGUS55 KLKN 012046
FFWLKN
NVC023-012345-
/O.NEW.KLKN.FF.W.0004.150801T2046Z-150801T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
146 PM PDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN NYE COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 445 PM PDT
* AT 143 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN NEAR BERLIN ICHTHYOSAUR STATE PARK. DOPPLER RADAR
INDICATES OVER ONE INCH OF RAIN HAS ALREADY FALLEN...WITH
THUNDERSTORMS AND ADDITIONAL RAINFALL CONTINUING. FLASH FLOODING
IS LIKELY IN NORMALLY DRY WASHES AND ARROYOS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BERLIN ICHTHYOSAUR SP AND IONE.
STATE HIGHWAY 844 WEST OF BERLIN ICHTHYOSAUR STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3877 11762 3885 11784 3906 11774 3896 11740
$$
TURNER4 follow-up statements
045 WGUS75 KLKN 012130 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT SAT AUG 1 2015 NVC023-012345- /O.CON.KLKN.FF.W.0004.000000T0000Z-150801T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 230 PM PDT SAT AUG 1 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR NORTHWESTERN NYE COUNTY... AT 227 PM PDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE WARNING AREA...WITH THE HEAVIEST RAIN FALLING SOUTH OF BERLIN ICHTHYOSAUR STATE PARK AS OF 230 PM. RADAR ESTIMATES ONE TO TWO INCHES OF RAIN HAVE FALLEN IN THE WARNING AREA. THUNDERSTORMS WILL GRADUALLY SUBSIDE OVER THE NEXT HOUR...BUT DANGEROUS RUNOFF WILL CONTINUE IN NORMALLY DRY WASHES AND STREAMS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BERLIN ICHTHYOSAUR SP AND IONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL. && LAT...LON 3877 11762 3885 11784 3906 11774 3896 11740 $$ TURNER
354 WGUS75 KLKN 012206 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 306 PM PDT SAT AUG 1 2015 NVC023-012345- /O.CON.KLKN.FF.W.0004.000000T0000Z-150801T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 306 PM PDT SAT AUG 1 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR NORTHWESTERN NYE COUNTY... AT 304 PM PDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING OVER THE FLASH FLOOD WARNING AREA...NEAR IONE AND BERLIN ICHTHYOSAUR STATE PARK. RADAR ESTIMATES ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS THIS AREA THIS AFTERNOON...WITH ADDITIONAL RAINFALL CONTRIBUTING TO FURTHER RUNOFF. SHOWERS AND THUNDERSTORMS WILL SLOWLY WEAKEN...AND RUNOFF WILL SLOWLY RECEDE...THROUGH 4 PM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BERLIN ICHTHYOSAUR SP AND IONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL. && LAT...LON 3877 11762 3885 11784 3906 11774 3896 11740 $$ TURNER
996 WGUS75 KLKN 012311 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 411 PM PDT SAT AUG 1 2015 NVC023-012345- /O.CON.KLKN.FF.W.0004.000000T0000Z-150801T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 411 PM PDT SAT AUG 1 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR NORTHWESTERN NYE COUNTY... AT 408 PM PDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS STILL PERSISTING ACROSS THE WARNED AREA. RUNOFF WILL CONTINUE TO RECEDE FROM EARLIER HEAVY RAINS...BUT THIS WILL BE SLOWED DOWN BY THE LIGHT TO MODERATE RAINS PERSISTING OVER NORTHWEST NYE COUNTY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BERLIN ICHTHYOSAUR SP AND IONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL. && LAT...LON 3877 11762 3885 11784 3906 11774 3896 11740 $$ TURNER
057 WGUS75 KLKN 012338 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 438 PM PDT SAT AUG 1 2015 NVC023-012347- /O.EXP.KLKN.FF.W.0004.000000T0000Z-150801T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 438 PM PDT SAT AUG 1 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN NYE COUNTY WILL EXPIRE AT 445 PM PDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LIGHT TO MODERATE RAIN WILL SLOWLY DIMINISH THROUGH 6 PM. LAT...LON 3877 11762 3885 11784 3906 11774 3896 11740 $$ TURNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:51 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 8:51 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 851 AM PDT SAT AUG 1 2015 SYNOPSIS...MONSOON MOISTURE WILL INLFUENCE THE LOCAL REGION. CENTRAL NEVADA CAN ANTICIPATE THUNDERSTORMS TODAY...WHILE NORTHERN NEVADA WILL MORE THAN LIKELY BE A SUNDAY EVENT. UNSETTLED WEATHER EXPECTED THROUGH MIDWEEK. && .UPDATE...INCREASED TEMPERATURES ACROSS NORTHERN NEVADA A COUPLE OF DEGREES EXPECT HIGH TEMPERATURES IN UPPER 90S IN MANY VALLEY LOCATIONS TODAY DUE TO STRONG HIGH PRESSURE AND PLENTY OF AFTERNOON SUNSHINE. && .PREV DISCUSSION... /ISSUED AT 249 AM / SHORT TERM...TODAY THROUGH SUNDAY. THE SYNOPTIC PATTERN FEATURES RIDGING TO THE EAST...WITH MOISTURE FLUX INBOUND FROM OUR NEIGHBOR TO THE SOUTH. THERE IS A WEAK DISTURBANCE EMBEDDED IN THE H5 FLOW...WHICH SHOULD BE THE MAIN EVENT WITH THIS MONSOON EPISODE. THE NAM AND THE HRRR BOTH DEPICT MOIST AND UNSTABLE AIR IMPACTING THE LKN CWA THIS FORECAST PERIOD...WITH THE NAM BEING A BIT MORE BULLISH WITH THE QPF. THE HRRR KICKS INTO GEAR AROUND 18Z SOUTH OF HIGHWAY 50...WITH MERITED BUMPING UP POPS THIS PACKAGE...WHILE THE GFS40 IS SLOW TO BRING THE QPF INTO THE LKN CWA TODAY...WHILE THE NAM SPLITS THE DIFFERENCE. SUNDAY...EXPECT A ANOTHER ROUND OF QPF...ALBEIT FURTHER NORTH. THE MODELS SEEM TO HAVE SOME MARKET DIFFERENCES IN THE QPF FIELDS PAST 24 HRS...BUT THE GENERAL TREND IS A SHIFT TO THE NORTH. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. MODELS IN GENERAL AGREEMENT ON THE BIG PIC THROUGH THE PERIOD...WITH NIGGLING DIFFERENCES IN THE SMALLER FEATURES PRETTY THROUGHOUT THE LONG TERM. LOWERS CONFIDENCE IN AN ACCURATE FORECAST...BUT PRECISION IS OKAY STILL. UPPER RIDGE MOVES ON EAST AND OPENS THE DOOR FOR MONSOON MOISTURE TO PERSIST LATE SUNDAY AFTERNOON...BUT THIS SLUG OF MOISTURE WILL MOVE NORTH IN THE SOUTHWESTERLY DRIER FLOW MOVING INTO THE AREA ATTENDANT TO THE PACIFIC LOW TRYING TO ABUT THE COASTAL AREAS. PWS AND INSTABILITY WILL BE SUFFICIENT FOR SHOWERS AND THUNDERSTORMS OF AN ISOLATED NATURE THROUGH THE EARLIER AND MIDDLE PARTS OF THE FORECAST RANGE...DWINDLING LATER IN THE PACKAGE. HAVE NOT DIFFERENTIATED BETWEEN AREAS OF SHOWERS AND THUNDERSTORMS THIS FAR OUT FOR SIMPLICITY'S SAKE...SO HAVE STAYED TO "TRW" WORDING. THIS IS A HYBRID SITUATION WITH SOME DRY AND SOME WETTISH THUNDERSTORMS. MOST STORMS WILL RAIN...AND SOME WILL HAVE BRIEF HEAVY RAINS. AVIATION...VFR THROUGH 12Z SUNDAY. INCREASING MOISTURE WILL ENABLE THUNDERSTORMS AT NEAR KTPH AND KELY SATURDAY AFTERNOON INTO EVENING. WINDS GENERALLY LIGHT BUT GUSTY AND ERRATIC NEAR STORMS AND VIRGA. TYPICAL SUMMER PATTER. FIRE WEATHER...THE LATEST SURFACE ANALYSIS HAS A WELL DEFINED DOME OF HIGH PRESSURE OVER NM/CO AND A DEEP FETCH OF MOISTURE RUNNING UP THE SIERRA MADRE OCCIDENTAL AND INTO THE DESERT SOUTHWEST. EXPECTING THIS MOISTURE TO GRADUALLY WORK ITS WAY INTO CENTRAL AND NORTHERN NEVADA. BUT BASICALLY ITS KNOCKING ON THE BACK DOOR OF 457...AND ONCE UNSTABLE...IT SHOULD GET PRETTY INTERESTING. THE ONLY FLY IN THE OINTMENT WOULD BE IF THE CLOUD COVERAGE INHIBITS CONVECTIVE INITIATION. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:43 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.